MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-620LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Thromboembolism (2654)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported in the literature titled ¿predictive model for bleeding after gastric submucosal dissection before and after guidelines: a single-center retrospective study,¿ patients experienced adverse events after endoscopic submucosal dissection procedures.Background: in july 2017, supplementary guidelines on anticoagulants, including direct oral anticoagulants, were published in japan.We investigated the changes in endoscopic submucosal dissection (esd) of gastric mucosal lesions after the publication of the supplement, examined the risk factors, and developed a predictive model for post-esd bleeding.Methods: we included 2272 gastric esd cases from our hospital between may 2003 and june 2021 and classified them into two groups: 1789 cases before and 483 after the publication of the supplementary guidelines.A predictive model for post-esd bleeding was developed using the pre-publication cohort data.Results: the proportion of patients receiving warfarin decreased (5.0% vs.1.4%) and those receiving direct oral anticoagulants increased (1.2% vs.6.8%) after the publication of the supplementary guidelines.Post-esd bleeding occurred in 61 patients, but there was no significant difference in the bleeding rate between the groups (50 [2.8%] vs.11 [2.3%] patients, respectively).Five risk factors (number of antithrombotic agents, dialysis, heparin replacement, resection specimen size, and procedure time) were identified for model development.The c-statistic for the model and post-publication cohorts were 0.83 and 0.72, respectively.In the model, each risk factor for postoperative bleeding was scored, and the risk was classified into three levels according to the total score.Bleeding rates at low, intermediate, and high risks were 1.6%, 10.3%, and 38.9%, respectively.Conclusion: despite changes in patient characteristics and clinical practice regarding esd before and after the publication of the supplementary guidelines, we could still develop a simple and useful predictive model.A comparison of outcomes between the groups (pre-publication and post publication) was performed.Although the perforation rate decreased, there was no change in the incidence of post-esd bleeding.The overall post-esd bleeding rate was 2.68% (61/2272).Two cases of thromboembolism associated with withdrawal of anticoagulant agents accounted for 1.28% (2/152) of patients administered anticoagulants.There is no information provided regarding the cause of death for patients who died in the study period.Case with patient identifier (b)(6) reports adverse events kd-650l.Case with patient identifier (b)(6) reports death kd-650l.Case with patient identifier (b)(6) reports adverse events kd-620lr.Case with patient identifier (b)(6) reports death kd-620lr.Case with patient identifier (b)(6) reports adverse events kd-610l.Case with patient identifier (b)(6) reports death kd-610l.The author confirmed there was no olympus device malfunction in any procedure described in this literature.Additional questions were asked and left unanswered by the author.
 
Additional Manufacturer Narrative
This report is being submitted to report the user's experiences and investigation findings.The devices referenced in this report were not returned to olympus for physical evaluation.The device history record (dhr) for the complaint devices could not be reviewed since the serial numbers were not provided.Olympus does not ship any device that does not meet all design and safety specifications.Conclusion: no malfunction of any olympus device was reported in any procedure described in this article.From the information reported, it is presumed that the causes of the reported events are not due to product defects, but the definitive cause could not be established.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information added to h6.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15294196
Report Number9614641-2022-00203
Device Sequence Number20415715
Product Code KNS
UDI-Device Identifier04953170208409
UDI-Public04953170208409
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-620LR
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer09/05/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown